It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Am i the only one who gets sick and/or can't sleep on strattera? Please Help!!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-06-2003, 09:54 AM   #1
    illipse
    Newbie
     
    illipse's Avatar
     
    Join Date: Apr 2003
    Location: columbia, sc, usa
    Posts: 2
    illipse HB User
    Question Am i the only one who gets sick and/or can't sleep on strattera? Please Help!!!


    I'm a 21 year old female, 115 lbs.
    I take 75 mg/day Zoloft for anxiety/other stuff

    I recently tried to switch from Adderall to Strattera. The directions were to take 40 mg for 4 days, then go up to 80.
    The problem? I would take it in the morning, and feel nauseous and sick. One day I vomited. Another day, it kicked in while I was in class, and I had to keep getting up and going to the bathroom. I felt nauseous and couldn't keep my eyes open.
    This had the effect that-- since I was sick, I got scared and didn't take it the next day. I would wait a couple days and try it again. Obviously, this is kind of dumb, since it can't build up in your system.

    So I called my doctor, and was advised to take it before bed so I wouldn't get sick. So I took it before bed. Normally, I am a light sleeper and wake up multiple times during the night. This is fine-- i never have a problem falling asleep again pretty much immediately, nd it happens every night. but on Strattera, I wake up LITERALLY about every 20 minutes, feeling fully awake, and the times I'm not awake, I have crazy, wild, vivid dreams. (more vivid than the ones i had when i first started zoloft)

    I wanted to see if it would wear off, but I couldn't deal with the non-sleep and stopped after three nights.

    So-- will this ever wear off? I can't deal with the tossing and turning and I don't want to not be able to sleep by taking it at night. But I don't want to get sick either, which happens when i take it during the day.

    It seems like no one else is having this problem-- in fact, most people's children are sleeping TOO much. I never had problems like this on Adderall. But my heart rate was sometimes erratic, and it scared me. I'd rather be on Strattera than Adderall.

    I know most people say the effects wear off. but this is worse than just being sleepy. It's harder to adopt a "wait-and-see" attitude when I either feel nauseous or wake up every 20 minutes.
    Can anyone offer advice?


     
    Sponsors Lightbulb
       
    Old 04-06-2003, 10:16 AM   #2
    yellow5
    Newbie
     
    yellow5's Avatar
     
    Join Date: Apr 2003
    Posts: 7
    yellow5 HB User
    Post

    This is my third day on it, and i have the same trouble as you, i keep waking up though the night when normally i sleep right though. I'm on 40mg to start, (and i'm 24 female) About an hour after I take it in the morning, i feel like im going to get sick, but then it goes away and i feel fine the rest of the day.
    So i'm really no help on telling you if its going to go away, since I just started it, but hopefully it will!
    I used to take zoloft before for anxiety, and i had no side effects, it actually didn't do anything at all for me, so i stopped taking it.

     
    Old 04-06-2003, 07:11 PM   #3
    mlgable
    Inactive
     
    Join Date: Nov 2000
    Location: stoughton WI USA
    Posts: 4,062
    mlgable HB User
    Post

    Your body obviously cannot tolerate strattera since you have tried it both during the day and at HS. You need to call your doc and report this and let your doc decide what he would like you to try next or if he wants to switch you back to the adderall. Have you been on the Zoloft long? Zoloft can have some bad side effects too for some people or perhaps the zoloft and strattera are not a good combination. Check with your doc on this one.

     
    Old 05-05-2003, 07:36 PM   #4
    stephens1
    Newbie
     
    stephens1's Avatar
     
    Join Date: May 2003
    Posts: 2
    stephens1 HB User
    Post

    I know the package insert says with or without food, but I have found that eating breakfast before taking strattera makes a HUGE difference. If I don't eat, or wait any time to eat after taking it, I get severe nausea--and it gets suddenly worse when I swallow anything. If I eat first, even just a little, then I don't have this problem.

     
    Old 05-05-2003, 11:51 PM   #5
    dulce
    Junior Member
     
    dulce's Avatar
     
    Join Date: Apr 2003
    Posts: 13
    dulce HB User
    Post

    illipse,
    I'm not a doctor but it seems to me that your dosage is too high for your weight. The formula is 1.2 mgs for 2.2lbs of body weight. Take your weight and divide it by 2.2, then take that number and multiply it by 1.2 = the mgs you should be taking. I calculate you should be on 60 mgs a day, not 80 mgs. Maybe that's why you are reacting so badly to Stratter? I found this chart on another site:

    60 lbs = 33mg max
    70 lbs = 38mg max
    80 lbs = 44mg max
    100lbs = 55mg max
    120lbs = 65mg max
    140lbs = 76mg max
    160lbs = 87mg max
    180lbs = 98mg max
    200lbs = 109mg max

    Hope this helps.

     
    Old 05-06-2003, 12:52 AM   #6
    help
    Inactive
     
    Join Date: Jan 2001
    Location: Banned, Ca
    Posts: 452
    help HB User
    Post

    illipse: Your symptoms may be due to a drug interaction. Zoloft and Strattera are metabolized by the same pathway, making either or both less efficient and/or probably the reason for your sickness. Talk to your doctor and refer to the Strattera literature. If you're taking Zoloft for depression and want to continue taking Strattera, look into an antidepressant that is not an SSRI.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:06 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!